Alert archive / Arizona / Flash Flood Warnings in 2017
Flash Flood Warning 17, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 19, 2017, 7:11 AM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2017, 7:11 AM MST (14:11 UTC)
- Expired
- Jul 19, 2017, 10:15 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 63 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 2.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 2329 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
783
WGUS55 KVEF 191411
FFWVEF
AZC015-191715-
/O.NEW.KVEF.FF.W.0017.170719T1411Z-170719T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
711 AM MST WED JUL 19 2017
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West central Mohave County in northwestern Arizona...
* Until 1015 AM MST
* At 709 AM MST, Doppler radar indicated thunderstorms producing
heavy rain across the area from Dolan Springs to Chloride and
Golden Valley. Up to one inch of rain has already fallen in some
locations. Flash flooding is expected to begin shortly as
thunderstorms move slowly toward the south-southwest
* Some locations that will experience flooding include...
Kingman, Chloride, Dolan Springs, Pierce Ferry And Antares Roads
and Golden Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3578 11432 3579 11410 3560 11417 3504 11404
3504 11448
$$
JA3 follow-up statements
435
WGUS75 KVEF 191503
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
803 AM MST WED JUL 19 2017
AZC015-191715-
/O.CON.KVEF.FF.W.0017.000000T0000Z-170719T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
803 AM MST WED JUL 19 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM MST FOR
WEST CENTRAL MOHAVE COUNTY...
At 800 AM MST, Doppler radar and automated rain gauges continued to
indicate thunderstorms producing heavy rain over the area from Dolan
Springs to Chloride to Golden Valley. Over one inch of rain has
already fallen in parts of the area and flash flooding can be
expected. Additional rainfall amounts over one inch can be expected
as storms slowly to move from north to south.
Some locations that will experience flooding include...
Chloride, Dolan Springs, Pierce Ferry And Antares Roads and Golden
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3578 11432 3579 11410 3560 11417 3504 11404
3504 11448
$$
JA917
WGUS75 KVEF 191520
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
820 AM MST WED JUL 19 2017
AZC015-191715-
/O.CON.KVEF.FF.W.0017.000000T0000Z-170719T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
820 AM MST WED JUL 19 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM MST FOR
WEST CENTRAL MOHAVE COUNTY...
At 818 AM MST, Doppler radar and automated rain gauges indicated
thunderstorms drifting southwest across Highway 93 near Dolan
Springs. One to two inches of rain had already fallen, and more is
expected.
Some locations that will experience flooding include...
Kingman, Windy Point Campground, Packsaddle Campground, Chloride,
Dolan Springs, Pierce Ferry And Antares Roads and Golden Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3578 11432 3579 11410 3560 11417 3504 11404
3504 11448
$$
Morgan704
WGUS75 KVEF 191611
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
911 AM MST WED JUL 19 2017
AZC015-191715-
/O.CON.KVEF.FF.W.0017.000000T0000Z-170719T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
911 AM MST WED JUL 19 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM MST FOR
WEST CENTRAL MOHAVE COUNTY...
At 910 AM MST, Doppler radar indicated that rain was letting up over
Dolan Springs and Golden Valley. However, gages in these areas had
recorded one and a half to two inches of rain thus far this morning,
so flash flooding remains likely.
Some locations that will experience flooding include...
Kingman, Windy Point Campground, Packsaddle Campground, Chloride,
Dolan Springs, Pierce Ferry And Antares Roads and Golden Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3578 11432 3579 11410 3560 11417 3504 11404
3504 11448
$$
MorganWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 9:41 PM MST, 9 hours 30 minutes earlier.
Area forecast discussion, Jul 18, 9:41 PM MST, 9 hours 30 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 941 PM PDT Tue Jul 18 2017 .SYNOPSIS...Some drying is expected beginning Thursday but there will still be thunderstorm chances through the weekend mainly over Mohave County and eastern portions of Lincoln, Clark and San Bernardino Counties. Drier conditions are expected across most of Inyo county where temperatures will remain hot and skies mostly sunny. && .NEAR TERM...The remainder of the Flash Flood Watch for Mohave County as allowed to expire earlier. Mid level synoptic circulation over eastern Clark County currently may continue to trigger some light showers or even a thunderstorms the rest of the night mainly across northeast Clark, northern Mohave and Lincoln Counties. No other changes necessary. && .AVIATION...For McCarran...Very slight chance of showers overnight, however, some light showers/virga may develop along surrounding mountain ranges. Winds mainly look to be east to northeast across the valley through 12z-14z with speeds under 5 kts. Variable, light winds set up in the early morning hours before a light southeast wind develops around 17z-18z. A stronger south wind will prevail during the afternoon and evening hours, with speeds around 10-13 kts. Thunderstorm chances will continue to trend downward, but can not be ruled out tomorrow afternoon. Mostly to partly cloudy skies tonight and through tomorrow morning/early afternoon, with CIGs down to 12k feet. For the rest of southern Nevada, northwest Arizona and southeast California...Outside of erratic thunderstorm wind gusts, winds will mainly be southerly 5-15 kts with gusts 20-25 kts through Thursday. However, there could be several hours of light and variable winds tonight. && .PREV DISCUSSION...328 PM PDT Tue Jul 18 2017 .DISCUSSION...Things fired back up over Mohave County after a bit of a lull in the action and some of that activity looks like it could be producing heavy rain. The rest of the area has been slow to get going after the air mass got worked over early this morning. Models still indicate decent cape and precipitable water is 1.5 to 2.1 inches and if clouds can thin some more and temperatures manage to pop up, there could still be a threat of thunderstorms with heavy rain over Clark and eastern San Bernardino County. So, I left the Flash Flood Watch going through 8 pm. There is still a possibility of early cancellation however. By Thursday, it looks like we lose the influence of the circulations which were moving through the area today. However, the air mass remains pretty moist and somewhat unstable over southeast Nevada, northwest Arizona and eastern San Bernardino Counties through the remainder of the week, leading to a chance of mainly afternoon and early evening thunderstorms. Inyo, Nye, Esmeralda and western San Bernardino County will remain dry and stable. Not much confidence in the pattern evolution late this weekend through early next week. For now I kept thunderstorm chances mainly over Mohave County Sunday and Monday with a little westward expansion Tuesday but confidence is low. Temperatures are forecast to remain fairly close to normal from Thursday through Tuesday. && .HYDROLOGY...Creeks, streams and rivers in northern Inyo County continue to run high and fast from snow melt. Some road closures continue in the area. Bishop Creek Bypass and Big Pine Creek Bypass continue to be utilized to minimize flows through Bishop and Big Pine. Remember, never drive through flooded roadways or around barricades. Also, pastureland or farmland adjacent to creeks, streams or rivers could experience areas of standing water. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Near Term...Pierce Aviation...Boothe Discussion...Harrison For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:14 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 18, 5:14 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 35 min |
| Jul 19, 6:04 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 19, 8:32 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 19, 10:08 AM MST | Flash Flood Warning | VEF | Mohave | 112 min |
| Jul 19, 12:42 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.